Pramipexole-Help

I was taking 6 tablets every night, 6x0.125mg. After looking on this site I realised I was taking to many so I started to bring my dose down. I now take 3 tablets a night but every time I try to sleep my RLS kicks in. I get perhaps ten minutes and have to get up because my legs and arms start to ache. Should I up my dose or struggle on? Should I take something else to help with the pain, if so what should I take. Should I stop taking pramipexole and ask the doctor for something else, if so what should I ask for? I don't feel I can ask the doctor whats best because she won't know. I have read many articles on this site and the more I read the more confused I get. CAN ANYONE HELP????

Yours Hopefully

JoeR

20 Replies

oldestnewest
  • JoeR, by reducing your pramipexole you are having withdrawals. You dopamine receptors are complaining because you are taken away some dopamine. You could ask your doctor if they can give you a pain med like tramadol which could help with the reduce pramipexole and help til your body has got used to the 3 pills. While taking the highest dose of your pramipexole, was it working..? Or, maybe not working as good, were you getting your symptoms earlier in the day and at night..? That is augmentation, the pills are making your RLS worse instead of helping. Or, you saw that on here taking 6 pills was just too much..? If you THINK you were augmenting on your 6 pills, then its best to get off them all together. And you will need a strong pain med like tramadol to help with doing that. There are other med options look at the treatment page on rlshelp.org (ignore the dosage of the dopamine meds as the website need updating on those) The other website is rls-uk.com

  • Hi Elisse.

    Thanks for the reply, I will try to see my doctor and ask for tramadol. Do I still keep taking the pramipxole and the tramodole. Can I eventually take two pramipexole?

    The six tablets worked for a while then stopped. It was all the same story. Took two for a time,this stopped and then three etc until I got to six. then I realised that I needed to come of pramipexole. I probably started using pramipexole about three years ago so I think it is

    augmentation. I think I may need help with this and eventually go onto different meds, ANYONE GOT ANY IDEAS???

    Thanks JoeR

  • +all Ellise has said.

    You need to come down off the Pramipexole slowly. By about .2 a week. And with an opioid to help in this. Otherwise it will be hell.

    You can do it but it will take time and patience.

    There are other aids to coming down such as valium and sleeping pills but you need to do all this with your dr. Which may mean educating them. We all have had to do this.

    Good luck.

  • Two a week might be too fast, and you can go slower than that. I hope your doctor will prescribe the tramadol for you while you are withdrawing, alot of people find that tramadol works well for them and decide to stay on it once the withdrawals are done.

    It can take weeks or more to detox and slower is best, dont try to rush it. Let us know how you get on. :) We have had a few members on here who have or still going through this so you are not alone.

  • Point 2. !

  • i take pramipexole but also 2 cocodamol at night and this helps me, worth a try

  • Does cocodamol have diphenhydramine in it?? I thought I read that diphenhydramine makes RLS worse?? Thanks

  • Cocodamol is safe to take for RLS. it is basically codeine and paracetamol.

  • Is cocodamol OTC drug or prescription?

  • It took me a week to withdraw from one .125 and then went on gabapentin. First week 300 mg. second week 600 mg and now I take 300 at 6 pm and 600 at 9:30 pm and am sleeping like a baby.

  • Guess I spoke a little too soon. Slept great 4 nights and then up for two. Then one and one. Very strange.

  • Different strokes for different folks,

    When the shortage of Ropinirole was in progress my GP's tried me on prexi to no avail, then tried Pregi same difference NO Help.

    After challenging Glaxo Klin regarding shortages, they had an answer ready, Manufacture was back to normal (problems with binders?), supplies delivered to Distributors.

    Back to Ropinirole. All stable, but queried with GP as to why more hasn't been done to take forward to curing stage rather than just management of a condition.

    When I look at all the posts, some things (symptoms) become common,

    1. Evening onset.

    2, Twitchy (violently twitchy) legs and spreading to arms and shoulders.

    3, Loss of or getting to sleep, we have all been there.

    So why with such a number of folk suffering this condition in one form or another, has nothing been done to take it from management solution to eradication solution?

  • Good question, BUT RLS is not considered a life threatening condition like alot of other more serious illnesses are. So, its all down to funding and we are way down the list for money to come our way for research. Altho SOME research does and is going on. Mostly that goes on in the USA. There are some conditions that never get a cure found for and like ours its down to management.

  • I have found that I have to space my pills over the day. I can't let the symptoms get ahead of me. I don't notice them so much during the day because I'm busy, but I still have found it best to take the medication throughout the day. I take four .05mg a day.. 1 at 10:30 am, 1 at 3:30pm and 2 at 10:30 pm before bed. Sometimes my legs will bother me in the afternoon if I'm quiet, so I'll take 2 at 3:30 and still take 2 at bedtime. This is far better than the four 1.0mg I was taking of the Requip before augmentation set it. My doctor has no problem with what I'm doing. You have to experiment with dosage and times - everyone is different and you have to find what works best for you. Good luck

  • What drug are you taking? You don't actually say

  • this also what I have found too. first one at 4:30 in the afternoon, second one around 6:30 and the last one at 9 in the evening...If I take them later I need to stay more active... this I found out through experimenting and see what works and what does not work..

  • Hi Joe, I am in the very last stage of withdrawing from a dopamine agonist and this site and the people on it helped get me through. My GP prescribed Tramadol to help me get through it after I showed her the advice and info here. She refused any opioids like co codamol, but every GP is different. It is the hardest thing I've ever been through , getting maybe 2-3 hrs broken sleep in 15 min chunks BUT there is light at the end of the tunnel. I actually slept 7 hrs last night. My RLS is still there but the sensations are 2000% reduced in severity and I am doing so much better. I am on 600 mg of gabapentin and 150mg of Tramadol a night. I am so glad I am off the dopamine- evil stuff that just makes the RLS worse and worse. I really hope you manage to get help from your doctor and get off the dopamine but listen to others above and do it very slowly with help of tramadol or opioids. Take Care

    Jools

  • Hi Jools i am soo happy to hear how well you are doing now. :)

  • Hi Elisse, I could not have done it without the help of the people on this site- you and Pippins in particular. I nearly gave in on those dark nights when every cell in my body was screaming for the dopamine but your words that it would get better kept me going. The relief at getting some sleep and not having that constant "on edge" nagging, jerking feeling all day and all night is indescribable. I know I will always have this but the reduction in severity of the feelings is just miraculous. I hadn't realised how bad it had become- I was clearly in augmentation for at least 7 years. Thanks so much. This site is a life saver.

    Jools x

  • Hi Joe . I have had RLS since I was 5. I am now 68. pramipexole has worked for me most nights. I take 3 tabs.. 1 every hour for 3 consecutive hours. I start late after noon before I have symptoms -around 4:30 pm. The medication works quickly if you take it under your tongue. Try this way of administering it!?! hope it works !

You may also like...